New York, 2006Damaging Wind in New York, July 28, 2006
July 28, 2006 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 28, 9:00 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 28, 9:00 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1000 AM EDT FRI JUL 28 2006
.SHORT TERM (TDY - SUN)...
UPDATE...SHOWERS THAT CAME INTO NERN ZONES THIS MORNING HAVE
DISSIPATED AS EXPECTED. WATCHING ACTIVITY N AND W OF LAKE ONTARIO.
CONCERNED ABOUT POTENTIAL FOR SVR TSTMS LATE TODAY MAYBE GETTING
INTO NRN ZONES IN NY. HAVE LOWERED POPS TO NEAR 20 AND CLOUD COVER
FOR NERN PA WHERE IT IS LOOKING MORE STABLE AND PLACED ISOLD TRW IN
WX GRIDS. STAYED WITH 30 POP AND SCT TRW TO THE NORTH WITH BEST CHC
AFT 21Z. THE TIMING ON THE COMPLEX MOVING INTO MI BRINGS IT INTO NY
OVERNIGHT SO CHC POPS IN NY ZONES OVERNIGHT LOOK GOOD. NO CHANGE TO
TEMPS TODAY...HOT AND HUMID. -BMW
PREVIOUS DISCUSSION
WEAK SFC RDGG TODAY IN THE WAKE OF YSTRDYS CONV COMPLEX. HWVR...SHRT
WV WILL DROP THRU THE AREA ONCE AGAIN ON THE NW FLOW. WITH THE
RDGG...FCSTD SNDGS DO SHOW A DECENT CAP...BUT HTG AND DESTABLIZATION
WITH THE SHRT WV LOOKS TO BE ENUF TO BRK THE CAP. ALSO...LTR RUNS
HAVE DROPPED THE WV FURTHER SOUTH. SO..HAVE INCLUDED A CHANCE OF
AFTN TRWS ALL ZONES...BUT STILL WLD THINK THE BEST CHANCE WLD BE
OVER THE NRN ZONES. WIND PROFILE DOES ALSO SHOW SOME SHEAR...ALONG
WITH A BIT OF A MID LVL SPEED MAX. SPC HAS THE AREA IN SEE TEXT AND
WLDN/T BE SURPRISED IF THERE WAS SOME ISLTD STORMS NERA OR ABV SVR
LVLS WITH WIND AND EVEN SMALL HAIL.
TRWS CLD LINGER INTO THE EVE...BUT OVRNGT PD SHD BE DRY AS THE SSHRT
WV PULLS OUT. ONCE AGAIN WLD XPCT SOME SCT FOG.
FLOW IS VERY FLAT FOR SUNDAY AND SNDGS LOOK FAIRLY STABLE. FOR
NOW...WILL KEEP THE SUNDAY FCST DRY.
TEMPS WERE ADJUSTED TO THE LATEST MAV GUID WITH AN EYE TWRD THE
BLENDED MOS. MORFORD
&&
.AVIATION (29/12Z TO 30/12Z)...
MORNING FOG QUICKLY BURNED OFF. VFR CONDS ALL STATIONS TODAY. ISLTD
AFTN TRWS WILL NOT HAVE ENUF CVRG TO INCLUDE IN THE TAFS. BEST CHC
FOR TSTMS IS ACRS NRN NY IN LATE AFTN AND EVE. SOME FOG OVERNIGHT
POSSIBLE AGAIN. -BMW
&&
.LONG TERM...
AGAIN STAYED CLOSE TO HPC GUIDANCE. HOT WX WITH PSBL RECORD BREAKING
HEAT MON-TUES. MEANDERING FNTL BNDRY WILL EVENTUALLY DROP S OF THE
RG LATE IN THE PD WITH SOME RELIEF FROM THE HEAT, ALONG WITH A
BETTER CHC FOR TSRA.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
Hazardous weather outlook, Jul 28, 2:31 AM EST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
331 AM EDT FRI JUL 28 2006
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-290745-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
331 AM EDT FRI JUL 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SEVERE
THUNDERSTORMS ARE NOT EXPECTED...HOWEVER...HEAVY RAIN COULD CAUSE
SOME URBAN AND POOR DRAINAGE FLOODING. ALSO...AREAS OF PERSISTENT
RAIN COULD SEE SMALL STREAMS RISE. FLOOD WATCHES OR STATEMENTS MAY
BE ISSUED LATER TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE POSSIBLE INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO FORWARD RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 28, 11:35 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1235 PM EDT FRI JUL 28 2006
NYZ022-024-281715-
CHEMUNG NY-STEUBEN NY-
1235 PM EDT FRI JUL 28 2006
...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN STEUBEN AND CHEMUNG
COUNTIES...
* AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING STRONG GUSTY WINDS OF
40 TO 50 MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
ERWINS...AND MOVING EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CORNING AND PAINTED POST AT 1240 PM EDT...
SOUTH CORNING AND EAST CORNING AT 1245 PM EDT...
BIG FLATS AT 1250 PM EDT...
FISHERVILLE AND ELMIRA ARPT AT 1255 PM EDT...
HORSEHEADS AND ELMIRA HEIGHTS AT 100 PM EDT...
HORSEHEADS NORTH AND MILTOOR AT 105 PM EDT...
BREESPORT AT 110 PM EDT...
ERIN AND SWARTWOOD AT 115 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
MJ
Thunderstorm Wind, Steuben
- When
- July 28, 11:50 AM EST
- Where
- Steuben County, Corning
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 42.150, -77.050
Several trees were knocked down in the city of Corning.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 28 to 31, 20064 deaths · 1 event
- Damaging Winds and Lightning Strike in New York, July 28, 20061 death · 1 injured · 52 kt wind · 5 events
- Heat in Pennsylvania, July 28, 20061 death · 1 event
- Hail and Damaging Winds in Michigan, July 28 to 29, 2006$817,000 · 4 in hail · 41 events
- Flooding and Hail in Massachusetts, July 28, 2006$304,000 · 50 kt wind · 18 events
- Flash Flooding in New York, July 28, 2006$450,000 · 5 events
- Flash Flood in New Mexico, July 28, 2006$240,000 · 1 event
- Hail and Damaging Winds in Georgia, July 28, 2006$205,000 · 50 kt wind · 4 events
- Damaging Winds in North Carolina, July 28, 2006$148,000 · 65 kt wind · 9 events
- Hail and Damaging Winds in North Carolina, July 28, 20062 injured · $55,000 · 1.75 in hail · 13 events
- Flash Flood in New Mexico, July 28, 2006$80,000 · 1 event
- Hail and Damaging Winds in South Carolina, July 28 to 29, 2006$70,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525492.